I (50yo female, hospice RN) was recently diagnosed with hyperthyroid by blood test. I had an ultrsound of my thyroid but have yet to receive the results. This is as far as I've gotten in the work-up. My major symptoms are tacchycardia (110 resting, but down to 100 w/50mg Toprol XL), jittery feeling, restless sleep, muscle weakness and pain, fatigue, slowed thought, distractability. The muscle pain is most disturbing and what I've read doesn't mention this as common with hyper. I feel bruised all over, even in places that I forgot I had muscles. I can't cross my legs or put pressure on muscles (even to sit) without soon getting mild to moderate pain, or severe pain with a sharp jab to the muscle. With my blood work I tested negative for inflammatory disease. Why am I having this pain? Could the constant twitching I feel in my muscles be causing this pain? It seems to be getting worse day by day. I have 3 weeks until my first appointment with the endocrinologist. I tried 400-800 mg ibuprofen with no effect. What would you recommend for pain relief, and is this something that can wait 3 weeks?
Treating the HYPERthyroidism should help these symptoms. You may need some tapazole (or PTU) depending on the cause of your hyperthyroidism. The symptoms of musle aches can definitely be hyperthyroidism. I imagine the CK (creatine kinase, muscle enzyeme) was tested for muscle damage. I would personally not want to wait three weeks to get started with treatment -- ask your primary to fax LAB results to endo to triage the apt.
I do have recently developed muscle/bone pain. This only happened when my dosage was increased from .75 to .88 mg of Levothyroid. I have multi-nodular cysts on my thyroid and to decrease the size I was recently upped to 100 mgs. Will this pain increase?
I have hypothyroid disease taking 175 mcg of synthroid. I went to rhuematologist for muscle aches. TSh is .087, positive HLA b27, positive ANA and a CK of 150. Could this all be related to too high of a dose of synthroid or lupus with permanent muscle damage.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.